Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 24, NWS Tulsa, OK

December 8, 200813 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Dec 8, 2008, 11:51 AM CST for 13 counties in Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 11:51 AM CST (17:51 UTC)
Expired
Dec 8, 2008, 6:00 PM CST
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 381 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
381 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 081751
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1151 AM CST MON DEC 8 2008

OKZ054>067-090000-
/O.NEW.KTSA.WI.Y.0024.081208T1751Z-081209T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...OKEMAH...OKMULGEE...WAGONER
1151 AM CST MON DEC 8 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

SOUTH WINDS AHEAD OF DEVELOPING LOW PRESSURE OVER THE PANHANDLES
THIS AFTERNOON WILL RESULT IN STRONG SOUTH WINDS ACROSS NORTHEAST
OKLAHOMA THIS AFTERNOON.  WIND GUSTS TO 40 MILES AN HOUR OR 
HIGHER CAN BE EXPECTED.

$$
1 follow-up statement
000 
WWUS74 KTSA 082358
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
558 PM CST MON DEC 8 2008

OKZ054>067-090800-
/O.EXP.KTSA.WI.Y.0024.000000T0000Z-081209T0000Z/
/O.NEW.KTSA.WI.Y.0025.081209T1200Z-081210T0100Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...OKEMAH...OKMULGEE...WAGONER
558 PM CST MON DEC 8 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM CST TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM CST TUESDAY FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER.

WINDS HAVE BEGUN TO SLOWLY DECREASE ACROSS NORTHEAST OKLAHOMA EARLY 
THIS EVENING.  SOUTHERLY WINDS TO 30 MPH WILL REMAIN POSSIBLE 
THROUGH THE EVENING HOURS AS A STRONG UPPER LEVEL LOW PRESSURE 
SYSTEM APPROACHES.

A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA TUESDAY 
MORNING. BEHIND THE FRONT NORTHWEST WINDS TO 40 MPH WILL BE POSSIBLE 
BY LATE MORNING.  THE COLD FRONT WILL PUSH ACROSS THE REMAINDER OF 
THE AREA TUESDAY AFTERNOON WITH GUSTY NORTH WINDS CONTINUING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
MOTORCYCLES AND HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED 
ROADWAYS. USE EXTRA CAUTION IF TRAVELING DURING THE DAY TUESDAY.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ARZ001-002-010-011-019-020-029-OKZ049-053-068>076-090800-
/O.NEW.KTSA.WI.Y.0025.081209T1200Z-081210T0100Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
558 PM CST MON DEC 8 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM CST TUESDAY FOR
THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...
SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE.

A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA TUESDAY 
MORNING. BEHIND THE FRONT NORTHWEST WINDS TO 40 MPH WILL BE POSSIBLE 
BY LATE MORNING.  THE COLD FRONT WILL PUSH ACROSS THE REMAINDER OF 
THE AREA TUESDAY AFTERNOON WITH GUSTY NORTH WINDS CONTINUING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
MOTORCYCLES AND HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED 
ROADWAYS. USE EXTRA CAUTION IF TRAVELING DURING THE DAY TUESDAY.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 8, 10:15 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Dec 8, 10:15 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1015 AM CST MON DEC 8 2008

.DISCUSSION...
FORECAST IS ON TRACK SO FAR.  SHOULD CONTINUE TO BE PLENTY
OF CLOUDS TODAY WHICH WILL LIKELY HOLD TEMPERATURES DOWN.
WILL NEED TO WATCH THIS...HOWEVER...AS TEMPERATURES OFF THE
SURFACE ARE VERY WARM.

STILL LOOKS LIKE A RAIN AND THUNDERSTORM EVENT TONIGHT.
SOME SEVERE WEATHER WILL BE POSSIBLE...ESPECIALLY IN THE
SOUTHEAST PART OF THE FORECAST AREA WHERE THE BETTER
INSTABILITY WILL BE.

WILL NOT UPDATE AT THIS TIME...BUT MAY UPDATE AROUND OR
SHORTLY AFTER NOON.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....21

ABBAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 5:58 PM CSTWind AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more22 hr

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.